Alert archive / Ohio / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 40, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 27, 2010, 5:11 PM EDT for Wood County, Ohio. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2010, 5:11 PM EDT (21:11 UTC)
- Expired
- May 27, 2010, 6:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Wood County, OH
The radar
The Cleveland radar (KCLE), 151 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 5:24 PM EDT | TSTM WND DMG | 3 E Weston, OH | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1013 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
881
WUUS51 KCLE 272111
SVRCLE
OHC173-272200-
/O.NEW.KCLE.SV.W.0040.100527T2111Z-100527T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
511 PM EDT THU MAY 27 2010
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN WOOD COUNTY IN NORTHWEST OHIO
* UNTIL 600 PM EDT
* AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES
SOUTHWEST OF BOWLING GREEN...AND WAS MOVING SOUTH AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
CUSTAR...
NORTH BALTIMORE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4117 8350 4116 8386 4140 8386 4148 8372
4156 8361 4144 8359
TIME...MOT...LOC 2111Z 353DEG 7KT 4134 8370
$$2 follow-up statements
117
WWUS51 KCLE 272133
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
533 PM EDT THU MAY 27 2010
OHC173-272200-
/O.CON.KCLE.SV.W.0040.000000T0000Z-100527T2200Z/
WOOD OH-
533 PM EDT THU MAY 27 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR WESTERN WOOD COUNTY...
AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TONTOGANY AND WAS
DRIFTING SOUTH AT 10 TO 15 MPH.
HEAVY RAINFALL FROM THIS THUNDERSTORM MAY PRODUCE SOME LOCALIZED
PONDING OF WATER ON ROADWAYS.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...WESTON
AND PORTAGE.
LAT...LON 4117 8350 4116 8386 4140 8386 4148 8372
4156 8361 4144 8359
TIME...MOT...LOC 2130Z 342DEG 12KT 4129 8369
$$
MULLEN019
WWUS51 KCLE 272204
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
604 PM EDT THU MAY 27 2010
OHC173-272213-
/O.EXP.KCLE.SV.W.0040.000000T0000Z-100527T2200Z/
WOOD OH-
604 PM EDT THU MAY 27 2010
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WOOD COUNTY EXPIRED AT
600 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE...HOWEVER HEAVY RAIN IS STILL LIKELY WITH
THIS THUNDERSTORM...ESPECIALLY ACROSS THE WESTERN SECTIONS OF WOOD
COUNTY.
LAT...LON 4117 8350 4116 8386 4140 8386 4148 8372
4156 8361 4144 8359
TIME...MOT...LOC 2133Z 342DEG 12KT 4128 8369
$$
MITCHELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:24 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, May 27, 3:24 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 324 PM EDT THU MAY 27 2010 .SYNOPSIS... A WEAK UPPER LEVEL DISTURBANCE WILL MOVE SOUTHEAST ACROSS THE LOCAL AREA THIS EVENING. A COLD FRONT MOVING SOUTH ACROSS WESTERN NEW YORK WILL AFFECT NORTHWEST PENNSYLVANIA AND NORTHEAST OHIO ON FRIDAY. HIGH PRESSURE WILL BUILD OVER THE REGION SATURDAY AND SUNDAY. A COLD FRONT WILL MOVE ACROSS THE LOCAL AREA ON MONDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... SCATTERED SHRA/TSRA CONTINUE TO DEVELOP OVER OUR WESTERN TWO TIERS OF COUNTIES. MORE STORMS LIKELY THIS EVENING AS AN UPPER DISTURBANCES DIVES SOUTHEAST ACROSS THE AREA. EXPECT MOST OF THIS ACTIVITY TO BE OVER THE WESTERN THIRD OF THE AREA. WILL HOWEVER... KEEP AT LEAST 20 POPS OVER THE ENTIRE AREA THROUGH THE EVENING OURS. LAST NIGHT...MOST OF THE ACTIVITY TO THE WEST WAS GONE BY 03Z AND EXPECT A SIMILAR SCENARIO TONIGHT. A FEW OF THE STRONG STORMS COULD APPROACH SEVERE LIMITS...ESPECIALLY THE NEXT COUPLE OF HOURS. WET BULB ZERO TEMPS ONLY AROUND 9K FEET SO HAIL WILL BE THE MAIN THREAT. A DOWNBURST OR TWO WILL ALSO BE POSSIBLE. WILL FRESHEN THE HWO TO HI-LIGHT CONCERNS. GUIDANCE TEMPS IN THE BALLPARK. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH MONDAY NIGHT/... BACK DOOR COLD FRONT STILL ON TRACK TO AFFECT NW PA AND NE OH ON FRIDAY. EXPECT SOME MORE SCATTERED SHRA/TSRA TO DEVELOP DURING THE DAY. BEST CHANCES FOR STORMS WILL BE OVER NW PA BUT SMALL CHANCES WILL STRETCH AS FAR WEST AS THE I-71 CORRIDOR. LOCATIONS FURTHER WEST WILL REMAIN DRY. HIGH PRESSURE WILL ESTABLISH ITSELF OVER THE AREA BOTH SATURDAY AND SUNDAY. TEMPS WILL BE WARM WITH HIGHS BOTH DAYS WELL INTO THE 80S. STILL MODEL DIFFERENCES ON MONDAY. GFS STILL BRINGS A COLD FRONT ACROSS THE AREA DURING THE DAY. LATEST ECMWF IS A LITTLE MORE CONSERVATIVE BUT STILL HAS PRECIP IN THE AREA BY THE END OF THE DAY. WILL GO WITH 50 POPS DURING THE AFTERNOON MONDAY BUT SUSPECT LIKELY OR HIGHER WORDING WILL EVENTUALLY BE NEEDED. GFS MOS TEMPS HAVE BEEN VERY GOOD THE PAST COUPLE OF DAYS AND WILL FOLLOW CLOSELY. READINGS WILL REMAIN ABOVE NORMAL THROUGH THE END OF THE SHORT TERM PERIOD. && .LONG TERM /TUESDAY THROUGH THURSDAY/... A WEAK TROF WILL BE MOVING THROUGH THE REGION TUESDAY WITH A THREAT OF SHOWERS AND THUNDERSTORMS. THE MODELS AGREE. DRY WEATHER FOR WEDNESDAY WITH HIGH PRESSURE IN THE AREA. THIS IS A CHANGE BUT THE MODELS ARE CONSISTENT SO WILL GO DRY. ANOTHER WEATHER SYSTEM WILL BEGIN TO AFFECT THE AREA LATE WEDNESDAY INTO THURSDAY. MODELS IN GENERAL AGREEMENT. WENT CLOSE TO HPC FOR THE TEMPERATURES. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... THE BEST CHANCE FOR CONVECTION THROUGH THIS EVENING IS OVER WESTERN OHIO WHERE THE AIR MASS IS MOIST AND UNSTABLE ENOUGH AND CONVECTION HAS STARTED TO DEVELOP. IT IS POSSIBLE THAT SOME ISOLATED SHOWERS OR THUNDERSTORMS COULD OCCUR OVER THE SOUTHEAST PORTION OF THE FORECAST AREA THROUGH THIS EVENING. CONFIDENCE IS LOWER IN THAT AREA. FOR THE TAF SITES WILL ONLY MENTION TSRA OR CB FOR TOL...FDY AND MFD. THE SHOWERS/THUNDERSTORMS SHOULD DECREASE QUICKLY AFTER SUNSET. SOME AREAS OF MVFR FOG MAY DEVELOP AND BURN OFF BY 14Z. FOR FRIDAY THE MAIN THREAT OF CONVECTION WILL BE OVER THE EASTERN PORTION OF THE FORECAST AREA AS THE BACKDOOR COLD FRONT MOVES TOWARD THE REGION. THE AIR MASS IS NOT REAL MOIST SO THE THREAT OF CONVECTION WILL BE LIMITED. THE TAF SITES THAT HAVE THE BEST CHANCE TO BE IMPACTED WILL BE YNG AND CAK. .OUTLOOK...SOME MVFR BR POSSIBLE LATE FRIDAY NIGHT...SATURDAY NIGHT AND SUNDAY NIGHT. NON VFR MONDAY AND TUESDAY IN SHOWERS/THUNDERSTORMS. && .MARINE... LIGHT NORTHERLY GRADIENT/FLOW WILL CONTINUE THROUGH SATURDAY AS HIGH PRESSURE BEGINS TO BUILD OVER THE GREAT LAKES. LOCAL FLOW/LAKE BREEZE SUNDAY. COLD FRONT SLIPS ACROSS MONDAY AFTERNOON WITH SCATTERED SHOWERS AND THUNDERSTORMS. HIGH PRESSURE BUILDS BACK IN TUESDAY WITH LIGHT NORTHWESTERLY FLOW. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KUBINA NEAR TERM...KUBINA SHORT TERM...KUBINA LONG TERM...KIELTYKA AVIATION...KIELTYKA MARINE...OUDEMAN
Hazardous weather outlook, May 27, 3:31 PM EDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 331 PM EDT THU MAY 27 2010 OHZ003-006>009-017>019-027>030-036-037-047-281945- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX- 331 PM EDT THU MAY 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE SOUTH ACROSS THE AREA THIS EVENING. A FEW OF THE STRONGER THUNDERSTORMS COULD APPROACH SEVERE LIMITS. WINDS GUSTS UP TO 50 MPH...SMALL HAIL AND BRIEF HEAVY RAINS CAN BE EXPECTED WITH THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-OHZ010>014-020>023-031>033-038-089-PAZ001>003- 281945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LORAIN-CUYAHOGA- LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WAYNE- STARK-MAHONING-HOLMES-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 331 PM EDT THU MAY 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 27, 3:46 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
346 PM EDT THU MAY 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM TSTM WND DMG BENTON RIDGE 41.00N 83.79W
05/27/2010 HANCOCK OH LAW ENFORCEMENT
THREE POWER POLES KNOCKED DOWN.
&&
KUBINAThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:35 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 55 min |
| May 27, 4:19 PM EDT | Areal Flood Advisory | CLE | Hancock | 3 hr |
| May 27, 5:46 PM EDT | Areal Flood Advisory | CLE | Wood | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.